MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 32+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 32+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6364-2-332
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
A fractured stem neck.
 
Event or Problem Description
A fractured stemneck.Additional information received (b)(6) 2018 - patient was born 1943.Primary case 2014.Worked well until (b)(6) 2018.The patient was standing up doing some households when it suddenly snapped off.Along with this came pain and the patient lost balance.The patient got to the local emergency hospital the (b)(6).After x-ray the patient the patient was transported to another hospital for revision surgery asap.The revision took place the 11 of oct.Another exeter 50 offset 125 length was put in together with a 32 std orthinox head.Surgery took 2 h 56 min.The patient was ok and went home the (b)(6).The surgeon told me that there is a small issue on the cup but they decided to let the cup stay in the patient as it was well fixed in its cement mantle.The scratch / issue was on the sphere not in the articulation area.They will follow up the patient extra due to this complication in another couple of weeks.Additional information received (b)(6) 2018 cup (which was from another company).
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an exeter stem and a metal head was reported.The event was confirmed through review of an x-ray by a clinician.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: deemed insufficient for medical review by dr.- x-ray confirms fractured neck, need operative reports.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
V40 FEM HEAD ORTHINOX 32+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8057574
Report Number0002249697-2018-03675
Device Sequence Number1502252
Product Code JDI
UDI-Device Identifier04546540402189
UDI-Public04546540402189
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6364-2-332
Device Lot NumberG3282392
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;